Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 60, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 4, 2005, 6:55 PM EDT for Lawrence County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2005, 6:55 PM EDT (22:55 UTC)
- Expired
- Jul 4, 2005, 7:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Lawrence County, KY
The radar
The Jackson,KY radar (KJKL), 83 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 042254
SVRRLX
KYC127-042330-
/O.NEW.KRLX.SV.W.0060.050704T2255Z-050704T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
655 PM EDT MON JUL 4 2005
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN KENTUCKY
* UNTIL 730 PM EDT
* AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTH OF YATESVILLE LAKE STATE PARK...OR 7 MILES EAST OF BLAINE...
AND WAS MOVING NORTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
LOUISA...
YATESVILLE LAKE STATE PARK...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3821 8282 3824 8282 3824 8274 3826 8270
3826 8260 3823 8262 3818 8262 3816 8265
3811 8261 3798 8261 3798 8283 3819 8286
$$
122 follow-up statements
000
WWUS51 KRLX 042315
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
715 PM EDT MON JUL 4 2005
KYC127-042330-
/O.CON.KRLX.SV.W.0060.000000T0000Z-050704T2330Z/
LAWRENCE KY-
715 PM EDT MON JUL 4 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM EDT FOR
CENTRAL LAWRENCE COUNTY...
AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR YATESVILLE LAKE STATE PARK...MOVING NORTH AT 15 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF LAWRENCE COUNTY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3821 8282 3824 8282 3824 8274 3826 8270
3826 8260 3823 8262 3818 8262 3816 8265
3811 8261 3798 8261 3798 8283 3819 8286
$$000
WWUS51 KRLX 042329
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
728 PM EDT MON JUL 4 2005
KYC127-042338-
/O.EXP.KRLX.SV.W.0060.000000T0000Z-050704T2330Z/
LAWRENCE KY-
728 PM EDT MON JUL 4 2005
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAWRENCE COUNTY
EXPIRES AT 730 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE WARNING HAS
BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER THUNDERSTORMS IN THE
AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3821 8282 3824 8282 3824 8274 3826 8270
3826 8260 3823 8262 3818 8262 3816 8265
3811 8261 3798 8261 3798 8283 3819 8286
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:07 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 4, 3:07 PM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON WV 307 PM EDT MON JUL 4 2005 .SHORT TERM (REST OF TONIGHT)... A SHORTWAVE OVER TN/KY IS MOVING NORTHEASTWARD THIS AFTERNOON AND IS HELPING TO KICK OFF SOME SCATTERED CONVECTION. COULD SEE THIS CONVECTION LINGER INTO THE EVENING HOURS. ONCE THIS CONVECTION WEAKENS LATER TONIGHT WITH THE LIFT FROM THE SHORTWAVE HAVING PAST...THE SKY SHOULD CLEAR AND ALLOW FOR SOME PATCH FOG...BUT NOTHING DENSE. CLOUDS SHOULD BEGIN TO INCREASE TOWARD DAWN AS THE WEAK COLD FRONT BEGINS TO APPROACH FROM THE WEST. FOR TEMPERATURES LEANED TOWARD THE WARMER FWC AS THE DEWPOINTS ARE ON THE INCREASE AND WITH THE CLOUDS COMING LATE SHOULD KEEP TEMPERATURES A FEW DEGREES WARMER. && .LONG TERM (TUESDAY THROUGH MONDAY)... MODELS IN REASONABLE AGREEMENT ON COLD FRONT STRUGGLING TO PUSH ACROSS THE AREA TUESDAY NIGHT AND WEDNESDAY...WAITING FOR THE MAIN UPPER TROUGH TO DROP SOUTHEASTWARD ACROSS THE GREAT LAKES AND OHIO VALLEY. THE BEST CHANCE FOR CONVECTION WITH THIS SYSTEM WILL BE AHEAD OF THE COLD FRONT TUESDAY AFTERNOON AND EARLY TUESDAY NIGHT AS A LEADING SHORT WAVE COMES ACROSS WITH PLENTY OF MOISTURE AND INSTABILITY. OTHERWISE...ANY CONVECTION WITH THE MAIN UPPER SYSTEM AND FRONT LATER TUESDAY NIGHT AND WEDNESDAY WILL BE OVER THE MOUNTAINS WHERE THE DEEPER MOISTURE AND BEST LIFT WILL BE. HIGH PRESSURE WILL BUILD IN THURSDAY THROUGH THE WEEKEND WITH DRIER AND INITIALLY COOLER AIR...BUT WITH A WARM UP BY SUNDAY. THE MAV TEMPERATURE GUIDANCE LOOKS TO BE A LITTLE ON THE COOL SIDE...AND HAVE ADJUSTED ACCORDINGLY. && .PREVIOUS DISCUSSION... (ISSUED 150 PM EDT MON JUL 4 2005) AVIATION... A SOLID SCATTERED CUMULUS FIELD HAS DEVELOPED THIS AFTERNOON BETWEEN 3500 TO 5000 FEET. SHORTWAVE ENERGY OVER TENNESSEE WILL BE LIFTING NORTHWARD AND COULD GENERATE SOME AFTERNOON AND EVENING CONVECTION ACROSS THE REGION. AT THIS POINT HOWEVER...HAVE NOT INCLUDED ANY SHOWER ACTIVITY IN THE TAF AS IT IS STILL UNCERTAIN IF ANY AIRPORT LOCATION WILL BE AFFECTED. WILL AMEND AS NECESSARY ONCE ACTIVITY DOES DEVELOP. ONCE THE SHORTWAVE LIFTS NORTHEAST OF THE REGION THIS EVENING...SHOULD SEE SOME CLEARING INITIALLY WITH FOG DEVELOP EXPECTED AS WELL. FOR TUESDAY...A SHORTER SHORTWAVE AND A WEAKENING FRONTAL BOUNDARY SHOULD PULL ACROSS THE REGION FROM LATE MORNING THROUGH EARLY AFTERNOON. THUS HAVE INCLUDED TSTORMS FOR THIS PERIOD. PREVIOUS DISCUSSION... (ISSUED 1157 AM EDT MON JUL 4 2005) SHORT TERM (REST OF TODAY THROUGH TONIGHT)... TEMPERATURES HAVE JUMPED QUICKLY THIS MORNING INTO THE LOWER 80S AND BASED ON THE 850 TEMPERATURES CLIMBING A DEGREE OR TWO FROM YESTERDAY...HAVE ADJUSTED HIGH TEMPERATURES WARMER THAN THOSE EXPERIENCED YESTERDAY BY A DEGREE OR TWO FOR MOST SITES. WITH DEEPER MOISTURE ACROSS THE REGION BUT NO DEFINED KICKER TO GENERATE AFTERNOON SHOWERS...HAVE KEPT THE ISOLATED TO SCATTERED THUNDERSTORMS FOR THE AFTERNOON...INCLUDING SE OHIO WHERE MODEL CAPE BETWEEN 2500 AND 3000 J/KG IS FORECAST THIS AFTERNOON. THAT REGION SEEMS TO BE IN A BATTLE BETWEEN STRONG INSTABILITY AND DRY AIR ALOFT THAT MAY KILL ANY TOWERS THAT ATTEMPT TO BUILD. BUT FELT AN ISOLATED SHOWER COULD NOT BE RULED OUT CONSIDERING THE AMOUNT OF INSTABILITY FORECAST. FOR TONIGHT..HAVE HELD THE ISOLATED POPS FOR THE COAL FIELDS THROUGH MID NIGHT AS A SHORTWAVE OVER NERN MS MOVES EAST NORTHEAST TODAY. THIS COULD LEAD TO THE CONVECTION LINGERING FOR SEVERAL HOURS AFTER SUNSET. WHETHER ANY LINGER CONVECTION WILL HOLD TOGETHER AFTER THAT IS STILL IN QUESTION...BUT AT THIS POINT HAVE ELECTED TO DRY THINGS OUT FOR THE REMAINDER OF THE NIGHT. PREVIOUS DISCUSSION... (ISSUED 258 AM EDT MON JUL 4 2005) LONG TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... TONIGHT WILL BE THE CALM BEFORE THE STORM...OR COLD FRONT IN THIS CASE. HOWEVER CAN NOT TOTALLY RULE OUT SOME PRECIP OUT AHEAD OF THE APPROACHING FRONT. AT LEAST WITH ANY HEAVY RAIN THAT DOES DEVELOP...THE STORMS SHOULD BE MOVING A LITTLE QUICKER THAN WHAT HAS BEEN THE TREND AS OF LATE. MAXED OUT POPS TUESDAY AROUND 18Z FOR WESTERN ZONES...AND NEAR 21Z ACROSS THE EASTERN HALF OF THE CWA. UPPER LEVEL TROUGH WILL DIVE TOWARDS OUR REGION WEDNESDAY AFTERNOON. AS A RESULT HAVE KEPT 30 POPS ACROSS PREFERRED UPSLOPE REGION AND 20 PERCENT ELSEWHERE. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...ESS LONG TERM...JMV
Hazardous weather outlook, Jul 4, 3:00 AM EDT, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 300 AM EDT MON JUL 4 2005 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-051000- ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA- CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV- FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV- JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV- LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH- NICHOLAS WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV- RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV- VINTON OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV- WYOMING WV- 300 AM EDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO... NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... A STRONG COLD FRONT WILL MOVE INTO THE REGION ON TUESDAY. THIS WILL BRING ABOUT THE POTENTIAL FOR SEVERE THUNDERSTORMS...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY.
In the hours before
Special weather statement, Jul 4, 4:36 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 436 PM EDT MON JUL 4 2005 WVZ040-047-042100- BARBOUR-RANDOLPH- 436 PM EDT MON JUL 4 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR BARBOUR AND RANDOLPH COUNTIES... AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BELINGTON. THE STORM WAS NEARLY STATIONARY OVER EASTERN BARBOUR AND NORTHWESTERN RANDOLPH COUNTIES. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE MONTROSE...JUNIOR AND ELKINS. WIND GUSTS TO 40 MPH* MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS STORM. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN POOR DRAINAGE AND LOW LYING AREAS. SMALL STREAMS WILL RISE QUICKLY. 12
Special weather statement, Jul 4, 6:48 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 648 PM EDT MON JUL 4 2005 KYZ105-042315- LAWRENCE- 648 PM EDT MON JUL 4 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR LAWRENCE COUNTY IN EASTERN KENTUCKY... AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTH OF YATESVILLE LAKE STATE PARK...OR ABOUT 7 MILES EAST OF BLAINE...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE SIDNEY... RADNOR...ULYSSES...CHARLEY...FORT GAY AND LOUISA. WIND GUSTS TO 45 MPH...ENOUGH TO SNAP SOME TREE LIMBS...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. RAINFALL RATES OF ONE INCH PER HALF HOUR OR TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN POOR DRAINAGE AND LOW LYING AREAS. 12
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.